Georgia, 2008

Hail and Damaging Winds in Georgia, June 15, 2008

June 15, 2008 · NWS JAX · 4 events in 1 county or zone

An upper level trough was approaching from the Mississippi River Valley. Moisture values increased to near 2 inches of precipitable water.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level trough was approaching from the Mississippi River Valley. Moisture values increased to near 2 inches of precipitable water. The combination of these ingredients and the sea breezes produced isolated severe weather in Clinch County Georgia during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 2:19 PM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 15, 2:19 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT SUN JUN 15 2008

.SHORT TERM...THUNDERSTORMS HAVE MOVED VERY SLOWLY EASTWARD AS
THEY MET RESISTANCE FROM THE SEA BREEZE. HEAVY RAIN HAS OCCURRED
WITH PWATS NEAR 2 INCHES. CLOUD COVER OVER THE INTERIOR FROM GNV
TO ALMA HAS DELAYED ONSET OF CONVECTION BUT RECENT RADAR SCANS
SHOW THE GULF COAST BREEZE IS BECOMING MORE ACTIVE FROM LIVE OAK
TO OCALA AND SCT STORMS ARE DEVELOPING AHEAD OF THE SHORTWAVE
TROUGH IN SE GA.

A SHORTWAVE IS SITUATED ALONG THE COAST FL PANHANDLE COASTLINE. AS
THIS FEATURE MOVES EASTWARD THRU THE EVENING...AN AXIS OF
VORTICITY WILL STRETCH FROM THE GA COAST TO APALACHEE BAY. THE
SHORTWAVE TROUGH IS NOT EXPECTED TO BUDGE FOR A WHILE AND MORE
DISTURBANCES WILL PASS THRU THE BASE OF THE TROUGH PROVIDING
LIKELY RAIN CHANCES FOR MOST OF THE AREA AGAIN MONDAY AS A WEAK
COLD FRONT WASHES OUT TO OUR NORTH. THEN THE TROUGH IS EXPECTED
TO LIFT NE OF THE AREA MON NIGHT AND DRIER AIR MOVE IN FROM THE NW
ON TUESDAY. HOWEVER PWATS WILL REMAIN HIGH FOR THE SRN PORTION AND
WILL GO WITH 40-50 PCT POPS TUE AFTN IN NE FL MAINLY FROM SEA
BREEZE INTERACTIONS. ANOTHER FRONT WILL APPROACH FROM THE NW BUT
MOISTURE WILL BE LIMITED (PWATS LESS THAN 1.5 INCHES) AND WILL
KEEP LOW CHANCE POPS IN SE GA.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
UPPER TROUGH IS EXPECTED TO AMPLIFY OVER THE EASTERN U.S. THROUGH
FRIDAY...BRINGING DRIER AIR INTO THE REGION IN THE NWLY FLOW
ALOFT. RAIN CHANCES WILL BE REDUCED WITH LESS THAN 20 PCT IN SE GA
AND LOW CHANCE SOUTH OF I-75. BY THE WEEKEND ANOTHER SERIES OF
SHORTWAVE DISTURBANCES IS POSSIBLE AS PROGGED BY THE LATEST GFS.
TIMING WILL UNDOUBTEDLY CHANGE DURING THE WEEK AND WILL KEEP
CHANCE POPS AREA-WIDE FOR SATURDAY. MEX GUIDANCE SUGGESTS MINS
WILL BE A TAD COOLER THAN CLIMO AND MAX TEMPS NEAR CLIMO.

&&

.AVIATION...TEMPO IFR STILL POSSIBLE AT ALL SITES THROUGH THIS
EVENING DUE TO +TSRA. MICROBURSTS WILL CONTINUE NEAR TERMINALS SO
WILL CONTINUE TO VRB WINDS AND GUSTS UP TO 35 KTS POSSIBLE. TEMPO
MVFR IN BR NEAR SUNRISE ESPECIALLY WHERE RAINS FALL TODAY. ANOTHER
ROUND OF CONVECTION POSSIBLE TOMORROW.

&&

.MARINE...NO HEADLINES ANTICIPATED. PREVAILING OFFSHORE FLOW WILL
CONTINUE THROUGH TUE AS A WEAK FRONT STALLS AND BECOMES DIFFUSE OVER
THE AREA. WED HIGH PRESSURE WILL REBUILD OVER THE REGION FROM THE NW
CONTINUING OFFSHORE FLOW. SLY SURGES POSSIBLE AT NIGHT WITH SPEEDS
NEAR 15 KTS. SEAS 3 FT OR LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  89  70  94 /  70  60  30  20
SSI  74  86  74  89 /  60  60  40  20
JAX  70  89  71  92 /  60  60  50  40
SGJ  72  86  73  89 /  60  60  50  50
GNV  68  89  70  92 /  60  60  50  50
OCF  69  90  70  91 /  60  60  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/ENYEDI
Hazardous weather outlook, Jun 15, 4:00 AM EST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT SUN JUN 15 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
500 AM EDT SUN JUN 15 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

AN APPROACHING UPPER LEVEL DISTURBANCE WILL PRODUCE NUMEROUS
THUNDERSTORMS OVER THE AREA BY AFTERNOON. THE STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING DUE TO A SLOW EASTWARD
MOTION.  ALSO...STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES
CAN BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THAT WILL
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

In the hours before

Special weather statement, Jun 15, 5:28 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT SUN JUN 15 2008

GAZ149-150-163-152300-
ATKINSON-CLINCH-WARE-
628 PM EDT SUN JUN 15 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH...
SOUTHEASTERN ATKINSON AND WESTERN WARE COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...

AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF MILLWOOD...OR 10 MILES
NORTH OF ARGYLE...MOVING SOUTHEAST AT 12 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MILLWOOD...COGDELL...
WARESBORO...MANOR...WAYCROSS AND NEEDHAM THROUGH 700 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jun 15, 5:29 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
629 PM EDT SUN JUN 15 2008

GAZ163-152300-
CLINCH-
629 PM EDT SUN JUN 15 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 700 PM EDT...

AT 629 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES WEST OF DU PONT...OR 5 MILES SOUTHEAST
OF LAKELAND...MOVING EAST AT 11 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND HOMERVILLE AND DU PONT THROUGH 700 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jun 15, 6:00 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT SUN JUN 15 2008

GAZ150-163-152330-
CLINCH-WARE-
700 PM EDT SUN JUN 15 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH
AND CENTRAL WARE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 730 PM EDT...

AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF DU PONT TO HOMERVILLE...MOVING EAST AT 14 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE...
MANOR...COGDELL AND ARGYLE THROUGH 730 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jun 15, 6:09 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
709 PM EDT SUN JUN 15 2008

GAZ150-152-164-152345-
BRANTLEY-CHARLTON-WARE-
709 PM EDT SUN JUN 15 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...BRANTLEY AND EASTERN WARE COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...

AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF RACE POND...OR 12 MILES
SOUTH OF HOBOKEN...MOVING NORTHEAST AT 22 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...WINOKUR...
HICKOX...RAYBON AND NAHUNTA THROUGH 745 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jun 15, 6:10 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
710 PM EDT SUN JUN 15 2008

GAZ150-163-152345-
CLINCH-WARE-
710 PM EDT SUN JUN 15 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH
AND CENTRAL WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 745 PM EDT...

AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM ARGYLE TO 3 MILES
EAST OF DU PONT...MOVING EAST AT 22 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND HOMERVILLE...DU PONT...ARGYLE AND MANOR
THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Local storm report, Jun 15, 6:21 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             HOMERVILLE              31.04N 82.75W
06/15/2008  E0.75 INCH       CLINCH             GA   TRAINED SPOTTER

            REPORTS OF MINOR STREET FLOODING IN HOMERVILLE AS WELL.

&&

JHESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Clinch

When
June 15, 6:21 PM EST
Where
Clinch County, 0.69 mi N of Homerville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.040, -82.750

Minor street flooding was also reported in Homerville.

Hail, Clinch

When
June 15, 6:25 PM EST
Where
Clinch County, 0.91 mi NE of Homerville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.040, -82.740

Thunderstorm Wind, Clinch

When
June 15, 6:30 PM EST
Where
Clinch County, 0.69 mi N of Homerville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.040, -82.750

A tree was blown down on a power line at 141 Wireglass Extension.

Thunderstorm Wind, Clinch

When
June 15, 6:30 PM EST
Where
Clinch County, 0.59 mi W of Homerville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.030, -82.760

Power lines were blown down on West Plant Avenue.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101141, 101142, 101143, 101144.